Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 142, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 9, 2011, 9:15 PM EDT for McCormick County, South Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 9:15 PM EDT (01:15 UTC)
- Expired
- Jun 9, 2011, 10:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County McCormick County, SC
The radar
The Columbia radar (KCAE), 101 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846
WUUS52 KCAE 100115
SVRCAE
SCC065-100215-
/O.NEW.KCAE.SV.W.0142.110610T0115Z-110610T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
915 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1015 PM EDT
* AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MCCORMICK...OR 19 MILES SOUTH OF GREENWOOD...AND DRIFTING WEST.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE MCCORMICK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
&&
LAT...LON 3404 8232 3397 8229 3402 8224 3397 8219
3399 8214 3399 8209 3398 8207 3394 8208
3393 8215 3388 8216 3384 8212 3377 8216
3380 8231 3386 8239 3406 8245
TIME...MOT...LOC 0114Z 005DEG 4KT 3391 8221
$$
LMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 8:25 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 9, 8:25 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 825 PM EDT THU JUN 9 2011 .SYNOPSIS... UPPER-LEVEL RIDGING AS WELL AS SURFACE HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH SATURDAY KEEPING TEMPERATURES ABOVE NORMAL. A FRONTAL BOUNDARY WILL PUSH THROUGH BY MONDAY...BUT TEMPERATURES WILL REMAIN QUITE WARM. && .NEAR TERM /THROUGH FRIDAY/... PULSE-TYPE THUNDERSTORMS HAVE BEEN SLOWLY DECREASING OVER THE UPSTATE BUT HAVE FLARED UP A BIT OVER PORTIONS OF THE CSRA. EXPECT THIS ACTIVITY TO DIMINISH OVER THE HOUR OR TWO. STORM MOVEMENT HAS BEEN RELATIVELY STATIONARY FOR THE MOST PART. STILL SOME REDUCED REDUCED VISIBILITIES OVER PORTIONS OF THE CWA DUE TO SMOKE. WITH LITTLE WIND FLOW AND MIXING EXPECT THIS TO CONTINUE OVERNIGHT INTO FRIDAY. THE UPPER RIDGE REMAINS THE DOMINANT FEATURE ON FRIDAY WITH YET ANOTHER 90 DEGREE DAY EXPECTED AND MAINLY ISOLATED CHANCES OF CONVECTION. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... WEAK UPPER RIDGING REMAINS INTO FRIDAY. WITH ONLY WEAK FORCING ACROSS THE REGION FROM THE LATE AFTERNOON CARRYING INTO THE EVENING HOURS ON FRIDAY NIGHT...WILL CARRY SLIGHT CHANGE ACROSS THE WEST FOR A FEW HOURS...THEN BECOMING A DRY FORECAST FOR THE REMAINDER OF THE FRIDAY NIGHT TIME FRAME. MOVING INTO SATURDAY...RIDGE TRIED TO MOVE EAST AS LOW PRESSURE THAT HAS BEEN IN THE GULF BEGINS TO MOVE NORTH. MOISTURE MAY BE ON THE INCREASE ACROSS THE WESTERN AREAS...SO BEST CHANCE FOR SHOWERS OR STORMS WILL REMAIN ACROSS THE UPSTATE SATURDAY AFTERNOON AND EVENING. TEMPERATURES WILL REMAIN IN THE LOW TO MID 90S DURING THE AFTERNOONS...WITH LOWS IN THE UPPER 60S TO AROUND 70. && .LONG TERM /MONDAY THROUGH THURSDAY/... UPPER LEVEL RIDGE WILL BEGIN TO BREAK DOWN SOME ON SUNDAY...AND INTO MONDAY...AS TROUGH PATTERN TRIES TO TAKE HOLD ACROSS THE EAST. DO EXPECT A WEAK FRONT TO PUSH THROUGH MONDAY...BRINGING A SLIGHT CHANCE FOR PRECIP ALONG WITH IT. TROUGH PATTERN SHOULD REMAIN THROUGH THE END OF THE WEEK. IN GENERAL...NOT MUCH CHANGE IN THE TEMPS FOR THE LONG TERM...WITH HIGHS IN THE LOWER TO MIDDLE 90S FOR DAYTIME HIGHS WITH OVERNIGHT LOWS IN THE MIDDLE 60S TO AROUND 70. POPS WILL REMAIN IN THE ISOLATED CATEGORY DURING THE AFTERNOON HOURS EACH DAY. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... LOW CONFIDENCE FOR MVFR VSBYS CAE/CUB/DNL DUE TO HAZE/FOG THROUGH THE EVENING HOURS INTO FRIDAY. AN ISOLATED STORM IS POSSIBLE BUT HAVE NOT INCLUDED IN FORECAST DUE TO LOW PROBABILITY. GENERALLY LIGHT WINDS WITH SURFACE TROUGH OVER THE AREA. FOG DEVELOPMENT IS POSSIBLE DURING THE PREDAWN HOURS. ONLY CONFIDENT ENOUGH TO FORECAST MVFR VSBYS AT AGS/OGB ATTM. COULD SEE CONVECTIVE DEBRIS CLOUDS MOVE INTO THE AREA FROM THE NORTHWEST THIS EVENING. CLOUD BASES ABOVE 5000 FEET. EXTENDED AVIATION OUTLOOK...AREAS OF MVFR OR IFR FOG POSSIBLE DURING THE EARLY MORNING HOURS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 9, 4:01 AM EDT, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 401 AM EDT THU JUN 9 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-100815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 401 AM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 8:38 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
838 PM EDT THU JUN 9 2011
GAZ063-064-100130-
COLUMBIA-MCDUFFIE-
838 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WILKES...MCDUFFIE...
LINCOLN AND COLUMBIA COUNTIES THROUGH 930 PM EDT...
AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR THOMSON...THAT WAS NEARLY STATIONARY.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
HEAVY RAINFALL WITH AMOUNTS UP TO 2 INCHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3361 8265 3366 8252 3364 8247 3370 8233
3351 8223 3337 8254
TIME...MOT...LOC 0037Z 256DEG 2KT 3354 8248The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:29 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 61 min |
| Jun 10, 7:14 PM EDT | Special Weather Statement | CAE | Chesterfield | 61 min |
| Jun 10, 7:24 PM EDT | Special Weather Statement | CAE | Lancaster | 36 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.